This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.
To the Editor.—
A 22-year-old woman was first seen on Aug 12, 1970, with a vesicular eruption of her right palm, and ringed erythematous lesions on her chin and her right lower lip. She gave a history of treatment on various dates by other dermatologists and physicians for erythema multiforme bullosum (Stevens Johnson Syndrome). This was considered by her previous dermatologist to be due to the administration of ampicillin trihydrate (Polycillin), given for respiratory infection. Previous treatment consisted of betamethasone (Celestone), adrenocorticotropin hormone, and orally administered prednisone. Thereafter, she had varying degrees of a similar eruption which were controlled with prednisone.I concurred with the diagnosis and treated her as she had been treated before. At her last visit on Aug 14, 1972, she reported that she had stopped using ethynodiol diacetate with mestranol (Ovulen-21), substituting an intrauterine contraceptive device. Her eruption ceased. On checking the package inserts of birth
Gordon HH. Erythema Multiforme. Arch Dermatol. 1973;107(1):138. doi:10.1001/archderm.1973.01620160098040